MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; EZ CLEAN¿ REAMER HANDLE

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; EZ CLEAN¿ REAMER HANDLE
Model Number T2756
Medical Device Problem Codes Unstable (1667); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the customer has indicated the complaint sample will be returned to viant for evaluation but has not yet been received to date.Once the complaint sample is received, it will be investigated and a follow-up medwatch 3500a emdr will be submitted.G2: complaint information provided by distributor, zimmer biomet.Complaint source is foreign as event occurred in japan.
 
Event or Problem Description
It was reported during a total hip arthroplasty the surgeon alleged that the reamer shaft was shaky during reaming.There was no noticeable damage or bending on the device.No consequences or impact to patient.
 
Additional Manufacturer Narrative
H2: the complaint sample was returned to viant for evaluation and the reported event is confirmed.The straight reamer handle power adaptor is bent leading to the reported wobble / eccentric motion.The stryker/zimmer-hall power adaptor end was observed to be slightly bent out of place and damaged with signs of indentations from prolonged repeated use.Bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).Thus, the complaint sample had been misused.It is unknown what adaptor or power source (neither provided by viant) was connected to the device.The device was placed under power to simulate use and a slight vibration/wobble (eccentric motion) was observed due to the observed failures on the stryker/zimmer-hall power adaptor end.Other observations; the reamer head is able to retract and spring back in position as intended.The reamer head also had scratches and gouges from usage over time.The device can be easily disassembled and assembled as intended.The current ifu sent with this device today, man-004006 rev.A, states the following; end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 10.05 years of use and has met its expected useful life.It is unknown how many surgical procedures (cycles) this device has experienced throughout its life in the field.The viant risk management files were reviewed and the failure modes were identified and mitigated to the lowest possible level.A trend analysis was performed and similar complaints were attributed to misuse (off-axis force).The trend analysis reveals the estimated failure rate falls within the occurrence range identified in the viant risk management files.In conclusion, the reported event is confirmed as the returned straight reamer handle power adaptor is bent leading to the reported vibration (wobble / eccentric motion).From the investigation performed, the root cause attributed to the reported event is misuse (unintended use) as bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).Additionally, the device has experienced approximately 10.05 years of use and has met its expected useful life.No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.H2,d1,d2a: corrected brand name, common device name.D4,h2,h4: added customer lot number as shown on the medical device & label at the time of manufacturing and manufacturing date.D9,g3: added date returned to manufacturer of medical device for evaluation.H6: updated component code, type of investigation, investigation findings, & conclusions.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
EZ CLEAN¿ REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key20273340
Report Number3004976965-2024-00019
Device Sequence Number3469402
Product Code LXH
UDI-Device Identifier00840096401394
UDI-Public00840096401394
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberT2756
Device Catalogue Number00-1206-090-10
Device Lot Number56596260
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2014
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown